Alert archive / Missouri / Areal Flood Advisories in 2012
Areal Flood Advisory 13, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at May 29, 2012, 12:13 AM CDT for Crawford County, Gasconade County, Missouri. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 12:13 AM CDT (05:13 UTC)
- Expired
- May 29, 2012, 6:58 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Crawford County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 84 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
418 WGUS83 KLSX 290513 FLSLSX FLOOD ADVISORY NATIONAL WEATHER SERVICE ST LOUIS MO 1213 AM CDT TUE MAY 29 2012 MOC055-073-291300- /O.NEW.KLSX.FA.Y.0013.120529T0513Z-120529T1300Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD MO-GASCONADE MO- 1213 AM CDT TUE MAY 29 2012 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SMALL STREAM FLOOD ADVISORY FOR... GASCONADE COUNTY IN EAST CENTRAL MISSOURI... NORTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 800 AM CDT * AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES IN THE PAST 2 HOURS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING INCLUDE...OWENSVILLE AND BLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL STREAM FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING OF WATER IS OCCURRING OR IS IMMINENT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. && LAT...LON 3835 9137 3816 9137 3816 9163 3835 9164 $$ MILLER
2 follow-up statements
228 WGUS83 KLSX 291011 FLSLSX FLOOD ADVISORY NATIONAL WEATHER SERVICE ST LOUIS MO 511 AM CDT TUE MAY 29 2012 MOC055-073-291300- /O.CON.KLSX.FA.Y.0013.000000T0000Z-120529T1300Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD MO-GASCONADE MO- 511 AM CDT TUE MAY 29 2012 ...SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR GASCONADE AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 800 AM CDT... AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL EARLIER HAS MOVED OUT OF THE ADVISORY AREA. LIGHT TO MODERATE RAIN WILL CONTINUE UNTIL 7 AM. RUNOFF FROM THE EXCESSIVE RAINFALL EARLIER MAY CONTINUE TO CAUSE MINOR FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...OWENSVILLE AND BLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL STREAM FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING OF WATER IS OCCURRING OR IS IMMINENT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3835 9137 3816 9137 3816 9163 3835 9164 $$ BRITT
362 WGUS83 KLSX 291158 FLSLSX FLOOD ADVISORY NATIONAL WEATHER SERVICE ST LOUIS MO 658 AM CDT TUE MAY 29 2012 MOC055-073-291213- /O.CAN.KLSX.FA.Y.0013.000000T0000Z-120529T1300Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD MO-GASCONADE MO- 658 AM CDT TUE MAY 29 2012 ...THE SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR GASCONADE AND NORTHWESTERN CRAWFORD COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE ADVISORY AREA. STREAMS AND CREEKS IN THE ADVISORY AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3835 9137 3816 9137 3816 9163 3835 9164 $$ BRITT
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at May 29, 12:05 AM CDT, 8 minutes earlier.
Area forecast discussion, May 29, 12:05 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 AM CDT TUE MAY 29 2012
.UPDATE...
ISSUED AT 939 PM CDT MON MAY 28 2012
JUST SENT A NEW SET OF ZONES. INCREASED POPS ACROSS CENTRAL MO FOR
A FEW HOURS DUE TO ONGOING CONVECTION. SLOWED THE SE PROGRESSION
OF THE FRONT/PRECIP OVERNIGHT AND MAY HAVE TO DO MORE TWEAKING LATER
THIS EVENING TO SLOW IT EVEN MORE. ALSO ADJUSTED SKY COVER TO ACCOUNT
FOR AREAS OF CONVECTION. RAISED MIN TEMPS A FEW DEGREES ACROSS THE
SE AS THIS AREA WILL NOT SEE FROPA UNTIL PROBABLY AFTER SUNRISE.
MILLER
&&
.SHORT TERM...
ISSUED AT 158 PM CDT MON MAY 28 2012
(TONIGHT)
MUCH OF TONIGHT WILL BE CONDITIONAL ON TSRA DEVELOPMENT THIS
AFTERNOON. EXPECT TSRA TO DEVELOP LATE THIS AFTERNOON ALONG AND
JUST AHEAD OF THE CDFNT CURRENTLY IN NWRN MO/S CNTL IA. MDLS HAVE
CONTINUED TO SLOW DOWN THE PROGRESSION OF THIS FNT AND HAVE SLOWED
POPS SOMEWHAT TO ACCOUNT FOR THIS.
FORCING ALONG THIS FNT IS STILL EXPECTED TO BE MARGINAL AT BEST
AND THEREFORE EXPECT ONLY ISOD TO SCT TSRA. COVERAGE MAY INCREASE
SOMEWHAT AROUND MIDNIGHT ACROSS THE SRN HALF OF THE CWA AS UPPER
LVLS COOL WITH THE TROF MOVING THRU THE REGION.
EVEN WITH FROPA TONIGHT...HAVE TRENDED TEMPS TWD THE WARMER SIDE
OF GUIDANCE. EXCEPTION IS THE FAR NRN PORTIONS OF THE CWA WHERE
THE SFC RIDGE HELP PUSH DRIER AIR INTO THE REGION FASTER.
TILLY
&&
.LONG TERM...
ISSUED AT 252 PM CDT MON MAY 28 2012
(TUESDAY THROUGH MONDAY)
THE COLD FRONT WILL HAVE PASSED TO THE SOUTH OF THE CWA AT DAYBREAK
ON TUESDAY WITH A BIT COOLER AND DRIER AIR FILTERING INTO THE AREA.
INDICATIONS ARE THAT A SECONDARY COLD FRONT WILL THEN MOVE THROUGH
THE AREA ON TUESDAY AFTERNOON AND EVENING AND THIS WILL USHER EVEN
COOLER AIR INTO THE AREA. I HAVE ADDED SOME SILENT SLIGHT CHANCE
POPS TO THE FORECAST ON TUESDAY NIGHT. WHILE THE MAIN SHOW SHOULD BE
FOCUSED IN THE VICINITY OF SW MO/SE KS INTO OK...THERE HAVE BEEN
SUBTLE SIGNALS THAT WE COULD SEE A NARROW WEST-EAST ORIENTED MID
LEVEL BASED BAND OF FRONTOGENETICALLY DRIVEN PRECIPITATION ON
TUESDAY NIGHT. IF I HAD CONFIDENCE IN THE EXACT PLACEMENT AND
COVERAGE...I MIGHT INCREASE POPS INTO THE CHANCE RANGE. THE
CURRENT THOUGHT IS IT WILL BE LOCATED SOMEWHERE ALONG OR NORTH OF
I-70 BUT SOUTH OF QUINCY. SOME WEAKENING FORM OF THIS PRECIPITATION
COULD BE ONGOING A DAYBREAK ON WEDNESDAY.
THE BEST POTENTIAL FOR SOME MUCH NEEDED RAINFALL HOWEVER STILL LOOKS
ON TRACK FOR THURSDAY ASSOCIATED WITH A STRONG SHORTWAVE TROF
FORECAST TO DIG INTO THE MS VALLEY...EVENTUALLY EVOLVING INTO A
RATHER DEEP UPPER TROF AND CLOSED LOW BY LATE THURSDAY. THE MAIN
ISSUES WHICH REVOLVE AROUND THIS SYSTEM WOULD BE TIMING THE ONSET OF
PRECIPITATION AND THEN THE DEPTH AND SPEED OF THE UPPER TROF. THE
GFS AND NAM APPEAR TO BE SUFFERING FROM CONVECTIVE
FEEDBACK...AMPLIFYING THE LEAD IMPULSE LATE WED NIGHT INTO
THURSDAY...AND THUS POTENTIALLY OVERDEVELOPING THE LOW LEVEL
SYSTEM/CIRCULATIONS. THIS COULD IMPACT THE EASTWARD SPREAD OF
PRECIPITATION AND ALSO THE CONVECTIVE POTENTIAL. AT THIS TIME THE
FORECAST LEANS TOWARD BRINGING HIGHER POPS INTO CENTRAL MO LATE WED
NIGHT WITH LIKELY POPS ACROSS THE ENTIRE AREA ON THURSDAY. FRIDAY
LOOKS UNSEASONABLY COOL WITH MOSTLY CLOUDY SKIES. POTENTIAL FOR ANY
SHOWERS ON FRIDAY WILL DEPEND ON THE LOCATION OF THE UPPER
LOW/TROF...OF WHICH THERE IS A LARGE AMOUNT OF VARIANCE RIGHT
NOW.
A WARMING TREND STILL LOOKS TO EVOLVE DURING THE WEEKEND AND
ESPECIALLY SUNDAY INTO MONDAY.
GLASS
&&
.AVIATION...
ISSUED AT 1147 PM CDT MON MAY 28 2012
A BROKEN LINE OF THUNDERSTORMS IS PRECEDING THE COLD FRONT ACROSS
EASTERN MISSOURI AND SOUTHWEST ILLINOIS. VFR FLIGHT CONDITIONS
PREVAIL OUTSIDE OF THUNDERSTORMS...BUT A FEW REPORTS OF LARGE
HAIL HAVE FILTERED IN FROM STORMS NEAR KVIH. HEAVY RAIN IN STORMS IS
NO DOUBT REDUCING THE VISIBILITY TO IFR. SCATTERED STORMS WILL
LIKELY CONTINUE AHEAD OF THE FRONT FOR THE REST OF THE NIGHT.
STORM THREAT WILL END AFTER FROPA WITH VFR CONDITIONS AND LIGHT
VARIABLE WINDS ON TUESDAY. A SECONDARY COLD FRONT WILL DRIFT SOUTH
ACROSS THE AREA TUESDAY AFTERNOON AND EVENING.
SPECIFICS FOR KSTL...
SCATTERED THUNDERSTORMS WILL CONTINUE AHEAD OF THE COLD FRONT.
FROPA SHOULD OCCUR BETWEEN 07-08Z SHIFTING THE WIND TO THE
NORTHWEST AND ENDING THE THREAT FOR STORMS. VFR FLIGHT CONDITIONS
AND LIGHT WIND WILL PREVAIL ON TUESDAY. ANOTHER COLD FRONT WILL
PASS THROUGH THE TERMINAL EARLY TUESDAY EVENING.
CARNEY
&&
.CLIMATE...
ISSUED AT 653 PM CDT MON MAY 21 2012
HERE IS A LIST OF RECORD HIGH TEMPERATURES FOR MONDAY...
...MONDAY...
(5/28)
ST. LOUIS 93
2006
COLUMBIA 91
2006
QUINCY 94
1914
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, May 28, 3:48 PM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT MON MAY 28 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 348 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. A FEW STORMS MAY BE SEVERE THIS EVENING...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. GLASS
In the hours before
Local storm report, May 28, 10:53 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL BLAND 38.30N 91.63W
05/28/2012 M0.75 INCH GASCONADE MO TRAINED SPOTTER
HAIL ACCOMPANIED BY ESTIMATED 40 MPH WINDS.
&&
GOSSELINLocal storm report, May 28, 11:37 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL 7 S BLAND 38.20N 91.63W
05/28/2012 M0.88 INCH GASCONADE MO TRAINED SPOTTER
1137 PM TSTM WND GST 7 S BLAND 38.20N 91.63W
05/28/2012 E40 MPH GASCONADE MO TRAINED SPOTTER
&&
CARNEYSpecial weather statement, May 28, 11:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1137 PM CDT MON MAY 28 2012 MOZ059-072-290515- CRAWFORD MO-GASCONADE MO- 1137 PM CDT MON MAY 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 1215 AM CDT... AT 1134 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BELLE...OR 13 MILES SOUTHWEST OF OWENSVILLE... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OWENSVILLE... BLAND... ROSEBUD... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MILLER
Local storm report, May 28, 11:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL 7 S BLAND 38.20N 91.63W
05/28/2012 E1.00 INCH GASCONADE MO TRAINED SPOTTER
&&
MILLERSpecial weather statement, May 28, 11:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1158 PM CDT MON MAY 28 2012 MOZ062-290530- FRANKLIN MO- 1158 PM CDT MON MAY 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN COUNTY UNTIL 1230 AM CDT... AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEAUFORT...OR 7 MILES SOUTHWEST OF UNION...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UNION... ST. CLAIR... VILLA RIDGE... PACIFIC... PARKWAY... LONEDELL... MILLER
Special weather statement, May 29, 12:01 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1201 AM CDT TUE MAY 29 2012 MOZ059-072-290600- CRAWFORD MO-GASCONADE MO- 1201 AM CDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 100 AM CDT... AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BELLE...OR 13 MILES SOUTHWEST OF OWENSVILLE...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OWENSVILLE... BLAND... MILLER
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:54 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 36 min |
| May 28, 10:20 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 25 min |
| May 28, 10:47 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 28 min |
Nearby
Areal Flood Advisories in Missouri, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.